Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 51, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 18, 2000, 6:30 PM CST for Dickson County, Tennessee. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 18, 2000, 6:30 PM CST (00:30 UTC)
- Expired
- Feb 18, 2000, 7:00 PM CST
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Dickson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 18, 6:40 PM CST | Thunderstorm Wind 50 E | Countywide, TN | Trees were blown down around the county. Some of these trees fell over power lines. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 18, 5:30 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 596 m²/s²
- 0-3 km storm-relative helicity
- 715 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 190033 SVRBNA TNC043-190100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 630 PM CST FRI FEB 18 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DICKSON COUNTY IN TENNESSEE * UNTIL 700 PM CST * AT 630 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF SLAYDEN...OR ABOUT 7 MILES EAST OF ERIN...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR CUMBERLAND FURNACE BY 645 PM CST A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST FRIDAY EVENING FOR TENNESSEE. $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 2:15 PM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Feb 18, 2:15 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION...CORRECTED SPELLING NATIONAL WEATHER SERVICE NASHVILLE TN 215 PM CST FRI FEB 18 2000 CURRENT MSAS ANALYSIS SHOWS SURFACE LOW IN CENTRAL OKLAHOMA MOVING A LITTLE NORTH OF EAST AT 25 KT. WARM FRONT TO THE EAST SNAKES THROUGH SOUTH CENTRAL ARKANSAS...WEST AND MIDDLE TENNESSEE INTO EXTREME NORTH GEORGIA. NEARLY ALL PRECIPITATION IS NORTH OF THIS BOUNDARY IN KENTUCKY AND NORTHEAST MIDDLE TENNESSEE. HEAVIEST PRECIPITATION IS JUST NORTH OF THE SURFACE TROUGH EXTENDING FROM THE LOW ENE ACROSS MISSOURI AND ILLINOIS. ALL THREE MODELS MOVE THE LOW ON AN ENE TRACK ACROSS THE OHIO RIVER VALLEY TODAY AND TONIGHT. MOST PRESSING QUESTION IS THE POSSIBILITY OF SEVERE WX. THERE IS CERTAINLY EXCELLENT LIFT JUST AHEAD OF THE FRONTAL SYSTEM EXPECTED THROUGH THE AREA TONIGHT. SOME INSTABILITY IS PREDICTED WITH LIFTED INDICES DROPPING INTO THE -2 RANGE. NOTHING TO WRITE HOME ABOUT BUT ENOUGH TO KICKSTART THUNDERSTORM ACTIVITY. MAIN LIMITING FACTOR SEEMS TO BE CAPE. MODELS KEEP THE JUICIER CAPES ALONG AND JUST AHEAD OF THE FRONTAL SYSTEM WITH RATHER LOW CAPE OVER MIDDLE TENNESSEE THROUGH MOST OF THE DAY. THUS ANY SEVERE WILL BE SOMEWHAT LIMITED AND PROBABLY OCCUR LATE IN THE DAY. SELS SLIGHT RISK EXPECTATION SEEMS TO BE HITTING THE RIGHT NOTE. COLD FRONTAL TIMING IS SIMILAR IN MODEL OUTPUT WITH THE NGM BEING THE SLOWER OF THE 3 MODELS. COLD FRONT SHOULD ENTER MIDDLE TENNESSEE EARLY THIS EVENING...PASSING TO THE EAST AND OUT OF THE AREA AFTER MIDNIGHT. BNA TB 064/044 048/032 047 18961 CSV TE 061/046 047/028 043 18692 .BNA...NONE. 18 JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 6:02 PM CST | Tornado Warning | OHX | Montgomery | 43 min |
| Feb 18, 6:07 PM CST | Tornado Warning | OHX | Benton, Houston, Humphreys | 33 min |
| Feb 18, 6:34 PM CST | Tornado Warning | OHX | Rutherford, Wilson | 26 min |
| Feb 18, 6:34 PM CST | Tornado Warning | OHX | Williamson | 26 min |
| Feb 18, 6:42 PM CST | Tornado Warning | OHX | Robertson | 33 min |
| Feb 18, 6:58 PM CST | Tornado Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Wilson | 47 min |
| Feb 18, 7:01 PM CST | Tornado Warning | OHX | Lawrence, Wayne | 44 min |
| Feb 18, 7:11 PM CST | Tornado Warning | OHX | Bedford, Giles, Lincoln, Marshall | 34 min |
| Feb 18, 7:11 PM CST | Tornado Warning | OHX | Coffee | 34 min |
| Feb 18, 7:20 PM CST | Tornado Warning | OHX | Giles | 25 min |
| Feb 18, 7:29 PM CST | Tornado Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 46 min |
| Feb 18, 7:45 PM CST | Tornado Warning | OHX | Giles, Lincoln | 45 min |
| Feb 18, 7:45 PM CST | Tornado Warning | OHX | Moore | 45 min |
| Feb 18, 8:30 PM CST | Tornado Warning | OHX | Franklin, Lincoln, Moore | 45 min |
| Feb 18, 8:30 PM CST | Tornado Warning | OHX | Grundy | 45 min |
| Feb 18, 8:41 PM CST | Tornado Warning | OHX | Van Buren, Warren | 49 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.